MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported following an intraocular lens (iol) implant procedure, the patient complained blurry distance vision and shadows at near when reading.The lens was explanted and replaced with another lens in a secondary procedure.There was no patient harm and patient was not hospitalized as a result of this event.Additional information was requested, but further no information was available.
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Solution was dried on the lens.Both haptics were bent in the gusset area, pressed against the side of the specimen cup.The optic was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided in the file that the multifocal company 20.0 diopter, add power +2.2 & 3.2 lens model was replaced with a non-company monofocal (+21.0) lens model.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16493915
Report Number1119421-2023-00394
Device Sequence Number17776189
Product Code MFK
UDI-Device Identifier00380652408127
UDI-Public00380652408127
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2025
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.200
Device Lot Number15265557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale